Taiwanese Journal of Mathematics

SOME EXISTENCE RESULTS OF SEMILINEAR SINGULARLY PERTURBED NONLOCAL BOUNDARY VALUE PROBLEMS

Sheng-Ping Wang

Full-text: Open access

Abstract

By standard barrier solution method associated with Schauder fixed point theorem, we establish an existence theory for nonlinear second order nonlinear multi-point boundary value problem $(1.3)$, $(1.4)$. Through the pervious existence theorem, we mainly work out some asymptotic behaviors of solutions for semilinear singularly perturbed three-point boundary value problem $(1.1)$, $(1.2)$. Barrier solutions will be constructed explicitly when the boundary or interior layers occur, respectively.

Article information

Source
Taiwanese J. Math., Volume 18, Number 4 (2014), 1071-1087.

Dates
First available in Project Euclid: 10 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1499706477

Digital Object Identifier
doi:10.11650/tjm.18.2014.2860

Mathematical Reviews number (MathSciNet)
MR3245430

Zentralblatt MATH identifier
1357.34094

Subjects
Primary: 34B15: Nonlinear boundary value problems 34B16: Singular nonlinear boundary value problems 34E20: Singular perturbations, turning point theory, WKB methods

Keywords
singular perturbation barrier solutions boundary layer interior layer multi-point boundary value problem

Citation

Wang, Sheng-Ping. SOME EXISTENCE RESULTS OF SEMILINEAR SINGULARLY PERTURBED NONLOCAL BOUNDARY VALUE PROBLEMS. Taiwanese J. Math. 18 (2014), no. 4, 1071--1087. doi:10.11650/tjm.18.2014.2860. https://projecteuclid.org/euclid.twjm/1499706477


Export citation

References

  • E. E. Bukzhalev, On the construction of upper and lower solutions by the Nagumo method, Diff. Equ., 40(6) (2004), 771-779.
  • R. Vrabel, Three point boundary value problem for singularly perturbed semilinear differential equations, E. J. Qualit. Th. Diff. Eqns., 70 (2009), 1-4.
  • R. Vrabel, V. Liska and I. Mankova, Boundary layer analysis for nonlinear singularly perturbed differential equations, Electron. J. Qual. Theory Differ. Equ., 2011(32) (2011), 1-11.
  • R. Vrabel, Boundary layer phenomenon for three-point boundary value problem for the nonlinear singularly perturbed systens, Kybernetika, 47(4) (2011), 644-652.
  • X. J. Lin and W. B. Liu, Singular perturbation of a second-order three-point boundary value problem for nonlinear systems, J. Shanghai Univ. $($English ed.$)$, 13(3) (2009), 16-19.
  • W. Zhao, Singular perturbations of boundary value problems for a class of third-order nonlinear ordinary differential equations, J. Diff. Eqn., 88 (1990), 265-278.
  • Z. Du, C. Xue, W. Ge and M. Zhou, Singular perturbations for third-order nonlinear multi-point boundary value problem, J. Diff. Eqn., 218 (2005), 69-90.
  • E. E. Bukzhalev, A singularly perturbed equation with a boundary-layer solution whose expanded variables depend on various powers of a perturbation parameter, Comput. Math. Math. Phys., 43(12) (2003), 1707-1717.
  • E. E. Bukzhalev, Contrast steplike structures with stretched variables depend on various powers of a perturbation parameter, Comput. Math. Math. Phys., 44(4) (2004), 626-639.
  • A. B. Vasil'eva and E. E. Bukzhalev, A singularly perturbed boundary value problem for a second-order differential equation whose right-hand side is a quadratic function of the derivative of the unknown function, Diff. Eqns., 38(6) (2002), 760-771.
  • R. Vrabel, Nonlocal Four-Point Boundary Value Problem for the Singularly Perturbed Semilinear Differential Equations, Bound. Value Probl., Vol. 2011, Article ID 570493, 2011, 9 pages.
  • Z. Du and L. Kong, Asymptotic solutions of singularly perturbed second-order differential equations and application to multi-point boundary value problems, Appl. Math. Lett., 23 (2010), 980-983.
  • Z. Weili, Singular perturbations of boundary value problems for a class of third order nonlinear ordinary differential equations, J. Diff. Equ., 88 (1990), 265-278.
  • M. Fe\`can, Singularly perturbed higher order boundary value problems, J. Diff. Equ., 111 (1994), 79-102.
  • G. Akram and N. Amin, Solution of a fourth order singularly perturbed boundary value problem using quintic spline, Int. Math. Forum, 7(44) (2012), 2179-2190.
  • S. Valarmathi and N. Ramanujam, An asymptotic numerical method for singularly perturbed third-order ordinary differential equations of convection-diffusion type, Comput. Math. Appl., 44 (2002), 693-710.
  • F. A. Howes, The asymptotic solution of a class of third-order boundary value problem arising in the theory of thin film flow, SIAM J. Appl. Math., 43 (1983), 993-1004.
  • Z. Du, C. Xue and W. Ge, Multiple solutions for three-point boundary value problem with nonlinear terms depending on the first order derivative, Arch. Math., 84 (2005), 341-349.
  • L. Kong and Q. Kong, Multi-point boundary value problems of second-oder differential equations (I), Nonl. Anal., 58 (2004), 909-931.
  • R. A. Khan and J. R. L. Webb, Existence of at least three solutions of a second-order three-point boundary value problem, Nonlinear Anal., 64 (2006), 1356-1366.
  • P. Minghe and S. K. Chang, The generalized quasilinearization method for second-order three-point boundary value problems, Nonlinear Analysis, 68(9) (2008), 2779-2790.
  • S. P. Wang, On three-point boundary value problems with nonlinear source terms containing first order derivatives, J. Pure and Applied Mathemaitcs: Advanced and Applications, 2(2) (2009), 209-226.
  • Y. Guo, W. Shan and W. Ge, Positive solutions for second-order m-point boundary value problems, J. Comput. Appl. Math., 151 (2003), 415-424.
  • C. D. Coster and P. Habets, Two-Point Boundary Value Problems: Lower and Upper Solutions, Elsevier, 2006.
  • R. Figueroa, Second-order functional differential equations with past, present and future dependence, Appl. Math. Comput., 217 (2011), 7448-7454.
  • J. R. Graef, L. Kong, F. M. Minhós and J. Fialho, On the lower and upper solution mehtod for higher order functional boundary value problems, Appl. Anal. Discrete Math., 5 (2011), 133-146.